ISCRE 20

The 20th International Symposium on Chemical Reaction Engineering
Green Chemical Reaction Engineering for a Sustainable Future
Beyond the Kyoto Protocol
Sun 7–Wed 10 September 2008
Kyoto International Conference Center, Kyoto, JAPAN
ISCRE Logo

Oral sessions

Presentation guideline

Technical program (Final version, 31 Aug 2008)

Only the speakers' names are listed below. Some of chairpersons might be changed.

Sun 7th
13:00 Registration [Hallway 1F]
16:00 Break
16:10 Special lecture: [Room A]

Yoshimitsu Kobayashi, President & CEO, Mitsubishi Chemical Corporation
16:50 Break
17:00 Reception (2 h) [“Swan”]
19:00

Mon 8th

Opening Ceremony: [Room A] (MC: Kouichi Miura)
9:00 Opening remark Hiroshi Komiyama, Chair of ISCRE 20
9:15 Welcome address Kanji Shono, President, the Society of Chemical Engineers, Japan
9:30 Plenary 1: [Room A]

"Chemical reaction engineering: Recent developments and future scope"

Jaap C. Schouten, Prof., Eindhoven University of Technology
10:10 Coffee break (30 min)
1 Session 1A1: [Room A] Sustainable development Session 1K1: [Room K] Novel reactors & process development I Session 1I1: [Room I] Modeling & simulation I Session 1H1: [Room H] Catalysts & catalytic reaction engineering I Session 1G1: [Room G] Materials processing I
1 (Chair: Prof. Hugo I. de Lasa, Prof. Satoshi Tsuneda) (Chair: Prof. Theodore Tsotsis, Prof. Tomohiko Tagawa) (Chair: Prof. Milos Marek, Prof. Moshe Sheintuch) (Chair: Dr. Gunther Kolb, Prof. Shigeru Sugiyama) (Chair: Prof. Arvind Varma, Prof. Qin-Hui Zhang)
10:40 1A 01 Jing-Hong Zhou 1K 01 Ramesh Gupta 1I 01 Saikat Chakraborty 1H 01 Indranil Roy Choudhury 1G 01 Shin Mukai

East China Univ. Sci. & Tech. Exxon Mobil Res. Eng. Indian Inst. Tech. - Kharagpur Ghent University Hokkaido University
11:00 1A 02 Henky Muljana 1K 02 Peter Bassler 1I 02 Christelle A Herman 1H 02 Teruoki Tago 1G 02 Hideki Matsune

University of Groningen BASF SE Universite Libre de Bruxelles Hokkaido University Kyushu University
11:20 1A 03 Roberto Lavecchia 1K 03 Gianpiero Groppi 1I 03 G. Santhosh Reddy 1H 03 Xinggui Zhou 1G 03 Zheng Zou

Sapienza University Politecnico di Milano University of Houston East China Univ. Sci. & Tech. Wuhan Institute of Technology
11:40 1A 04 Megumi Otsuka 1K 04 Kalyani Vishwas Pangarkar 1I 04 Hyuk Jae Kwon 1H 04 Yi-Chen Shen

Akita Nat. College of Tech. Delft University of Technology Pohang Univ. Sci. & Tech. Yuan Ze University
12:00 Lunch (1 h 10 min) [“Sakura”]
1 Session 1A2: [Room A] Energy & environment I Session 1K2: [Room K] Novel reactors & process development II Session 1J2: [Room J] Microreactors & micro-structured systems I Session 1I2: [Room I] Modeling & simulation II Session 1H2: [Room H] Catalysts & catalytic reaction engineering II Session 1G2: [Room G] Materials processing II
2 (Chair: Prof. Erik Heeres, Prof. Adesoji A. Adesina) (Chair: Dr. Alberto Malandrino, Prof. Naotsugu Itoh) (Chair: Prof. Minoru Seki, Dr. Christophe A. Serra) (Chair: Dr. Saikat Chakraborty, Prof. Eugeny Y. Kenig) (Chair: Prof. Joris W. Thybaut, Prof. Masahiko Matsukata) (Chair: Prof. Tawatchai Charinpanitkul, Prof. S. Mukai)
13:10 1A 05 Milos Marek 1K 05 Theodore Tsotsis 1J 05 Martin Wichert 1I 05 Rodrigo J. G. Lopes 1H 05 Hamza N. Mounzer 1G 05 Palghat A. Ramachandran

Inst. Chem. Tech. - Prague University of Southern California Institut fur Mikrotechnik Mainz University of Coimbra Birmingham University Washington University in St. Louis
13:30 1A 06 Isabella Nova 1K 06 Aneta Pashkova 1J 06 Lioubov Kiwi-Minsker 1I 06 Zeljko V. Kuzeljevic 1H 06 Stefania Specchia 1G 06 Jian-Guo Yu

Politecnico di Milano DECHEMA e.V. Ecole polytech. fed. de Lausanne Washington University in St. Louis Politecnico di Torino East China Univ. Sci. & Tech.
13:50 1A 07 Dan Luss 1K 07 Tomoya Inoue 1J 07 Jean-Marc Commenge 1I 07 Teerasit Komkrajang 1H 07 Yupin Phuphuak 1G 07 Qin-Hui Zhang

University of Houston Adv. Ind. Sci. & Tech. CNRS-ENSIC Chulalongkorn University Thammasat University East China Univ. Sci. & Tech.
14:10 1A 08 Atsushi Iizuka 1K 08 Giuseppe Barbieri 1J 08 Thomas R. Dietrich 1I 08 Juraj Slava 1H 08 Igor Schreiber

The University of Tokyo Inst. Membr. Tech. NRC mikroglas chemtech Slovak University of Technology Inst. Chem. Tech. - Prague
14:30 Coffee break (30 min)
1 Session 1A3: [Room A] Energy & environment II Session 1K3: [Room K] Novel reactors & process development III Session 1J3: [Room J] Microreactors & micro-structured systems II Session 1I3: [Room I] Modeling & simulation III Session 1H3: [Room H] Catalysts & catalytic reaction engineering III Session 1G3: [Room G] Materials processing III
3 (Chair: Prof. Piyasan Praserthdam, Prof. Adesoji A. Adesina) (Chair: Dr. Tomoya Inoue, Prof. Theodore Tsotsis) (Chair: Dr. Christophe A. Serra, Prof. Minoru Seki) (Chair: Dr. Jan J. Verstraete, Dr. Saikat Chakraborty) (Chair: Prof. Igor Schreiber, Prof. Masahiko Matsukata) (Chair: Prof. Qin-Hui Zhang, Prof. S. Mukai)
15:00 1A 09 Marco Hartmann 1K 09 Zeljko Kotanjac 1J 09 Jan J. Lerou 1I 09 Anton Alvarez 1H 09 Son-Ki Ihm 1G 09 Apinan Soottitantawat

University of Karlsruhe University of Twente Velocys Instituto Mexicano del Petroleo KAIST Chulalongkorn University
15:20 1A 10 Alessandra Beretta 1K 10 Danai Poulidi 1J 10 Stefan Loebbecke 1I 10 Zdenek Grof 1H 10 Hirotaka Koga 1G 10 Tawatchai Charinpanitkul

Politecnico di Milano Newcastle University Fraunhofer ICT Inst. Chem. Tech. - Prague Kyushu University Chulalongkorn University
15:40 1A 11 Hiroyuki Hatano 1K 11 Christof Hamel 1I 11 Ulf Brinkmann 1H 11 Gunther Kolb

Adv. Ind. Sci. & Tech. Otto-von-Guericke-Universitat Technical University of Dortmund Institut fur Mikrotechnik Mainz
16:00 Break & Poster set-up
16:10 Plenary 2: [Room A]

"Chemical reaction engineering for supercritical fluids —Supercritical hydrothermal synthesis of organic-inorganic hybrid nanoparticles—"

Tadafumi Adschiri, Prof., Tohoku University
16:50 Break
17:00 Poster session (3 h) [“Swan”] Presentation: 17:00–20:00; Buffet foods & drinks: 18:00–20:00
20:00

Tue 9th
9:00 Plenary 3: [Room A]

"Process intensification @ BASF"

Ferdinand Lippert, Dr., Senior Vice President, Chemical Engineering, BASF
9:40 Coffee break (30 min)
2 Session 2A1: [Room A] Energy & environment III Session 2K1: [Room K] Novel reactors & process development IV Session 2J1: [Room J] Microreactors & micro-structured systems III Session 2I1: [Room I] Modeling & simulation IV Session 2H1: [Room H] Biochemical reaction engineering Session 2G1: [Room G] Fluidized bed & multiphase reactors I
1 (Chair: Prof. Kong-Wei Cheng, Prof. Yukitaka Kato) (Chair: Prof. A. Seidel-Morgenstern, Prof. Yasushi Sekine) (Chair: Dr. Thomas R. Dietrich, Prof. Kazuhiko Mae) (Chair: Prof. In-Sik Nam, Prof. Yun-jin Fang) (Chair: Prof. Satoshi Tsuneda, Prof. Tuncer H. Ozdamar) (Chair: Dr. Tadaaki Shimizu, Dr. Ning Yang)
10:10 2A 01 Peter Heidebrecht 2K 01 Zhenhao Xi 2J 01 Manuel Nau 2I 01 Gabriel Wild 2H 01 Tuncer H. Ozdamar 2G 01 Mohsen Hamidipour

Max-Planck-Institute East China Univ. Sci. & Tech. Technical University of Dortmund Nancy-University Ankara University Laval University
10:30 2A 02 Arvind Varma 2K 02 Marco Meeuwse 2J 02 Xiaolei Fan 2I 02 Jan J. Verstraete 2H 02 Pinar Calik 2G 02 Dominique Toye

Purdue University Eindhoven Univ. Tech. University of Bath Institut Francais du Petrole - Lyon Middle East Technical University University of Liege
10:50 2A 03 Mohamed Halabi 2K 03 Axel de Broqueville 2J 03 Georgios Stefanidis 2I 03 Jean-Marc Schweitzer 2H 03 Tuncer H. Ozdamar 2G 03 Bhaskar D. Kulkarni

Eindhoven Univ. Tech. Inventor University Delaware Institut Francais du Petrole - Lyon Ankara University National Chemical Laboratory - Pune
11:10 2A 04 Albin Pintar 2K 04 Bin Yang 2J 04 Cheng-Yu Pan 2I 04 Cristina Ferreira 2H 04 Jin Il Kim 2G 04 Jyeshtharaj B. Joshi

National Institute of Chemistry Velocys Yuan Ze University Institut Francais du Petrole Purdue University University of Mumbai
11:30 2A 05 Timo Roestenberg 2K 05 Po-Lock Yue 2J 05 K.T. Zuidhof 2H 05 Rene Schenkendorf

Twente University Hong Kong Univ. Sci. & Tech. Eindhoven Univ. Tech. Max Planck Institute DCTS
11:50 Lunch (1 h 20 min) [“Sakura”]
2 Session 2A2: [Room A] Energy & environment IV Session 2K2: [Room K] Resource conversion I Session 2J2: [Room J] Microreactors & micro-structured systems IV Session 2I2: [Room I] Modeling & simulation V Session 2H2: [Room H] Catalysts & catalytic reaction engineering IV Session 2G2: [Room G] Fluidized bed & multiphase reactors II
2 (Chair: Prof. Bala Subramaniam, Dr. Tomoya Inoue) (Chair: Prof. Atsushi Tsutsumi, Prof. Fernando V. Díez) (Chair: Prof. Marc-Olivier Coppens, Prof. David Agar) (Chair: Prof. Tapio Salmi, Dr. Kazuya Goto) (Chair: Prof. Son-Ki Ihm, Prof. Takami Kai) (Chair: Dr. Jinsheng Wang, Prof. Sang Done Kim)
13:10 2A 06 Sander Noorman 2K 06 Caroline Gentric 2J 06 Xing-Gui Zhou 2I 06 Eduardo Coselli Vasco de Toledo 2H 06 Qiang Zhang 2G 06 Ning Yang

University of Twente CNRS East China Univ. Sci. & Tech. Petrobras SA Tsinghua University Chinese Academy of Sciences
13:30 2A 07 Hugo Ignacio de Lasa 2K 07 Devkumar Fulchand Gupta 2J 07 Laurent Falk 2I 07 Maarten K. Sabbe 2H 07 Kae S. Wong 2G 07 Swapna S. Rabha

University of Western Ontario National Chemical Laboratory - Pune LSGC-CNRS Ghent University University of Bath Indian Inst. Tech. - Delhi
13:50 2A 08 Aharon Yuso Madai 2K 08 Katrin Pelzer 2J 08 Carine Rosenfeld 2I 08 Yasuki Kansha 2H 08 Sergey Nikolaevich Gorodsky 2G 08 Holger Marschall

Technion-Israel Institute of Technology Fritz-Haber-Inst., Max-Planck-Soc. CNRS / Univ. Louis Pasteur The University of Tokyo Moscow St. Ac. Fine Chem. Tech. Technical University of Munich
14:10 Break
2 Session 2A3: [Room A] Energy & environment V Session 2K3: [Room K] Resource conversion II Session 2J3: [Room J] Microreactors & micro-structured systems V Session 2I3: [Room I] Modeling & simulation VI Session 2H3: [Room H] Catalysts & catalytic reaction engineering V Session 2G3: [Room G] Fluidized bed & multiphase reactors III
3 (Chair: Prof. Akihiro Yamasaki, Prof. Bala Subramaniam) (Chair: Prof. Zhi Guo Yan, Prof. Atsushi Tsutsumi) (Chair: Prof. Laurent Falk, Prof. Marc-Olivier Coppens) (Chair: Dr. Kazuya Goto, Dr. Jean-Marc Schweitzer) (Chair: Prof. Kai Sundmacher, Prof. Akira Igarashi) (Chair: Prof. Jyeshtharaj Joshi, Dr. Jinsheng Wang)
14:20 2A 09 Yudy Halim Tan 2K 09 Takashi Nakae 2J 09 Evgeny Rebrov 2I 09 Yun-jin Fang 2H 09 Debdut S. Roy 2G 09 Juan-David Llamas

Technical University of Dortmund Seikei University Eindhoven Univ. Tech. East China Univ. Sci. & Tech. The University of Kansas CNRS / Nancy Universites
14:40 2A 10 Martin J. Tuinier 2K 10 Takaaki Wajima 2J 10 Aras Ghaini 2I 10 Subramanya V. Nayak 2H 10 Dionisios G. Vlachos 2G 10 Willie Nicol

University of Twente Akita University Technical University of Dortmund Washington University in St. Louis University of Delaware University of Pretoria
15:00 2A 11 Yukitaka Kato 2K 11 Nakorn Worasuwannarak 2J 11 David Agar 2I 11 Tapio Salmi 2H 11 Nilenindran Sundra Govender 2G 11 Frank E. Stuber

Tokyo Institute of Technology King Mongkut's Univ. Tech. Thonburi Technical University of Dortmund Åbo Akademi University Eindhoven Univ. Tech. Universitat Rovira i Virgili
15:20 Coffee break (30 min)
2 Session 2A4: [Room A] Energy & environment VI Session 2K4: [Room K] Resource conversion III Session 2J4: [Room J] Microreactors & micro-structured systems VI Session 2I4: [Room I] Modeling & simulation VII Session 2H4: [Room H] Catalysts & catalytic reaction engineering VI Session 2G4: [Room G] Fluidized bed & multiphase reactors IV
4 (Chair: Dr. Norikazu Nishiyama, Prof. Akihiro Yamasaki) (Chair: Prof. Fernando V. Díez, Prof. Zhi Guo Yan) (Chair: Prof. David Agar, Prof. Laurent Falk) (Chair: Dr. Jean-Marc Schweitzer, Prof. Tapio Salmi) (Chair: Prof. Akira Igarashi, Prof. Son-Ki Ihm) (Chair: Prof. Sang Done Kim, Prof. Jyeshtharaj Joshi)
15:50 2A 12 Debora Fino 2K 12 Kazuaki Yamagiwa 2J 12 Petr Koci 2I 12 Dagmar R. D'hooge 2H 12 Patrick W.A.M. Wenmakers 2G 12 Shantanu Roy

Politecnico di Torino Niigata University Inst. Chem. Tech. - Prague Ghent University Eindhoven Univ. Tech. Indian Inst. Tech. - Delhi
16:10 2A 13 Sebastian Zurcher 2K 13 Erik J. Heeres 2J 13 Marc-Olivier Coppens 2I 13 Yann Le Moullec 2H 13 Adesoji Adediran Adesina 2G 13 Vivek Vinayak Ranade

Universitat Karlsruhe (TH) University of Groningen Rensselaer Polytechnic Institute CNRS University of New South Wales National Chemical Laboratory - Pune
16:30 2A 14 Bala Subramaniam 2J 14 Hailong Hu 2H 14 Frederic Augier 2G 14 Yuya Matsunaga

University of Kansas Akita University Institut Francais du Petrole Nagoya University
16:50 Break
17:00 Plenary 4: [Room A]

"Reaction engineering: Status and future challenges"

Milorad P. Dudukovic, Prof., Washington University
17:40 Invitation to ISCRE 21 [Room A] Prof. S. Sunderesan, Chair of ISCRE 21
17:50 Break
18:00 Conference dinner (2 h) [“Sakura”]
20:00

Wed 10th
9:00 Plenary 5: [Room A]

"Recent development of coal liquefaction technologies in China and related reaction engineering challenges"

Zhenyu Liu, Prof., Beijing University of Chemical Technology
9:40 Coffee break (30 min)
3 Session 3A1: [Room A] Energy & environment VII Session 3K1: [Room K] Novel reactors & process development V Session 3J1: [Room J] Fuel cells & electrochemical reaction engineering I Session 3I1: [Room I] Modeling & simulation VIII Session 3H1: [Room H] Catalysts & catalytic reaction engineering VII Session 3G1: [Room G] Fluidized bed & multiphase reactors V
1 (Chair: Prof. Takuo Sugawara, Prof. Masahiro Kishida) (Chair: Dr. Albin Pintar, Prof. Kaoru Onoe) (Chair: Prof. Takao Masuda, Prof. Manabu Ihara) (Chair: Prof. Enrico Tronconi, Prof. Vemuri Balakotaiah) (Chair: Prof. Dion Vlachos, Prof. Masahiko Matsukata) (Chair: Dr. Fabrizio Scala, Prof. Juray De Wilde)
10:10 3A 01 Noriaki Sano 3K 01 Carla Sofia Pereira 3J 01 Michael Mangold 3I 01 Kazuya Goto 3H 01 Gregory Scott Patience 3G 01 Wojciech Nowak

University of Hyogo Porto University Max Planck Institute DCTS RITE Ecole Polytechnique de Montreal Czestochowa Univ. Tech.
10:30 3A 02 Henri Delmas 3K 02 Peter Lewis Silveston 3J 02 Motoaki Kawase 3I 02 Yacine Haroun 3H 02 T. Alexander Nijhuis 3G 02 Tomasz Ozimowski

INPT University of Waterloo Kyoto University IFP / Inst. Mec. Fluid. Toulouse Eindhoven Univ. Tech. BOT Elektrownia Turow SA
10:50 3A 03 Tarek A. Gad Allah 3K 03 Naoki Tsuru 3J 03 Nobuyoshi Nakagawa 3I 03 Hannsjoerg Freund 3H 03 C. P. Stemmet 3G 03 Rafal Pawel Kobylecki

Seikei University The University of Tokyo Gunma University Max Planck Institute Magdeburg Eindhoven Univ. Tech. Czestochowa Univ. Tech.
11:10 3A 04 Jia-Ming Chern 3K 04 Tiefeng Wang 3J 04 Camilla Galletti 3I 04 Kenichi Mimura 3H 04 Alan Thursfield 3G 04 Changning Wu

Tatung University Tsinghua University Politecnico di Torino Utsunomiya University Newcastle University Tsinghua University
11:30 3A 05 Benito Serrano 3J 05 Pannipha Dokmaingam 3I 05 Hyun T. Hwang 3G 05 Suryanarayana Prasad Vegendla

Universidad de Zacatecas Joint Gra. Sch. Energy & Env. University of Southern California Ghent University
11:50 Lunch (1 h 20 min) [“Sakura”]
3 Session 3A2: [Room A] Energy & environment VIII Session 3K2: [Room K] Novel reactors & process development VI Session 3J2: [Room J] Fuel cells & electrochemical reaction engineering II Session 3I2: [Room I] Modeling & simulation IX Session 3H2: [Room H] Catalysts & catalytic reaction engineering VIII Session 3G2: [Room G] Fluidized bed & multiphase reactors VI
2 (Chair: Prof. Jia-Ming Chern, Prof. Toshinori Kojima) (Chair: Prof. Po-Lock Yue, Prof. Choji Fukuhara) (Chair: Prof. Nobuyoshi Nakagawa, Prof. Motoaki Kawase) (Chair: Prof. Takao Masuda, Prof. Bela G. Lakatos) (Chair: Prof. Gregory S. Patience, Dr. Norikazu Nishiyama) (Chair: Dr. Jaakko Juhani Saastamoinen, Dr. Tadaaki Shimizu)
13:10 3A 06 Hui-Fang Cho 3K 06 Yasushi Sekine 3J 06 Hiroshi Fukunaga 3I 06 Vemuri Balakotaiah 3H 06 Binay K. Dutta 3G 06 Vaishali Suryawanshi

National Chung Cheng University Waseda University Shinshu University University of Houston Universiti Teknologi PETRONAS Indian Inst. Tech. - Delhi
13:30 3A 07 Guan Ting Pan 3K 07 Yi Cheng 3J 07 Yongcheng Jin 3I 07 Christophe A. Serra 3H 07 Laura Torrente Murciano 3G 07 Evgeniy Burlutskiy

Nat. Taipei Univ. Tech. Tsinghua University Tokyo Institute of Technology CNRS / Univ. Louis Pasteur Imperial College London Universite catholique de Louvain
13:50 3A 08 Piyasan Praserthdam 3K 08 Blanka Toukoniitty 3J 08 Nunzio Russo 3I 08 Bela G. Lakatos 3H 08 James Andrew Bennett 3G 08 Tadaaki Shimizu

Chulalongkorn University Åbo Akademi University Politecnico di Torino University of Pannonia Birmingham University Niigata University
14:10 Coffee break (30 min)
3 Session 3A3: [Room A] Energy & environment IX Session 3K3: [Room K] Novel reactors & process development VII Session 3I3: [Room I] Modeling & simulation X Session 3G3: [Room G] Fluidized bed & multiphase reactors VII
3 (Chair: Prof. Toshinori Kojima, Prof. Masahiro Kishida) (Chair: Prof. Choji Fukuhara, Prof. Po-Lock Yue) (Chair: Prof. Takao Masuda, Prof. Bela G. Lakatos) (Chair: Dr. Tadaaki Shimizu, Prof. Yi Cheng)
14:40 3A 09 Ryuichi Ashida 3K 09 Ruediger von Watzdorf 3I 09 Enrico Tronconi 3G 09 Jaakko Juhani Saastamoinen

Kyoto University BASF SE Politecnico di Milano VTT Tech. Res. Ctr. Finland
15:00 3A 10 Pei-Shan Chen 3K 10 T. P. Tiemersma 3I 10 Samir Bensaid 3G 10 Fabrizio Scala

Yuan Ze University University of Twente Politecnico di Torino CNR
15:20 3A 11 Dilek Varisli 3G 11 Jinsheng Wang

Middle East Technical University CANMET Energy Technology Ctr.
15:40 Break
15:50 Plenary 6: [Room A]

"Coping with the challenges of energy and the environment: Emerging opportunities for reaction engineering"

Dion Vlachos, Prof., University of Delaware
16:30 Closing remark Kouichi Miura, Vice chair of ISCRE 20
Most recent update: September 4, 2008